Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 3, NWS Hanford, CA
NWS Hanford, CA issued this flash flood warning at Aug 31, 2007, 5:52 PM PDT for Kern County, California. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2007, 5:52 PM PDT (00:52 UTC)
- Expired
- Aug 31, 2007, 7:15 PM PDT
- In force
- 83 min
- Issued by
- NWS Hanford, CA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Kern County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KHNX 010055 FFWHNX CAC029-010215- /X.NEW.KHNX.FF.W.0003.070901T0052Z-070901T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 552 PM PDT FRI AUG 31 2007 THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA... * UNTIL 715 PM PDT * AT 542 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. HEAVY RAIN AND FLOODING WILL BE AFFECTING CALIFORNIA AND REDWOOD BOULEVARDS JUST TO THE SOUTHWEST OF CALIFORNIA CITY. THE THUNDERSTORM IS MOVING NORTHEAST AT 5 MPH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3522 11804 3522 11782 3504 11782 3504 11804 TIME...MOT...LOC 0052Z 180DEG 0KT 3513 11793 $$ JDB
1 follow-up statement
000 WGUS76 KHNX 010154 FFSHNX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 651 PM PDT FRI AUG 31 2007 CAC029-010215- /X.CON.KHNX.FF.W.0003.000000T0000Z-070901T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KERN CA- 651 PM PDT FRI AUG 31 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM PDT FOR EAST CENTRAL KERN COUNTY... AT 641 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING A FEW MILES TO THE SOUTHWEST OF CALIFORNIA CITY. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT AS MUCH AS TWO TO THREE INCHES OF RAIN HAS FALLEN IN THIS AREA DURING THE PAST HOUR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3522 11804 3522 11782 3504 11782 3504 11804 TIME...MOT...LOC 0151Z 180DEG 0KT 3515 11787 $$ KD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 2:54 PM PDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 31, 2:54 PM PDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
254 PM PDT FRI AUG 31 2007
.DISCUSSION...
RESIDUAL LOW TO MID LEVEL MOISTURE STILL REMAINS ACROSS THE HNX
CWFA THIS AFTERNOON. 12Z SOUNDINGS FROM OAK...VBG AND REV SHOWED
SOME DRYING OVER 24 HOURS AGO IN THE LAYER FROM H5 DOWN TO THE
SURFACE BUT STILL JUST ENOUGH MOISTURE AROUND THAT WITH A LITTLE
DAYTIME HEATING ADDED IN...ISOLATED CONVECTION HAS BEEN DEVELOPING
ALONG THE SIERRA CREST. WITH JUST ABOUT A FULL SKY OF SUNSHINE
OVER THE VALLEY TEMPERATURES ARE RUNNING CONSIDERABLY WARMER...OR
SHALL I SAY HOTTER THAN THEY WERE 24 HOURS AGO. HOWEVER THE LOW
LEVEL MOISTURE IS BEGINNING TO MIX OUT AND DEWPOINTS HAVE DROPPED
INTO THE 50S...SO THE HEAT ADVISORY WILL LIKELY HAVE TO VERIFY
TODAY MORE-SO ON HOW HOT IT GETS AS THE HUMIDITY FACTOR LOOKS MARGINAL
AT THIS TIME.
THE RESIDUAL LOW AND MID LEVEL MOISTURE AROUND TODAY IS GOING TO
STICK AROUND INTO TOMORROW BEFORE WE GRADUALLY SEE A DRYING TREND
SUNDAY INTO MONDAY FROM NORTH TO SOUTH ACROSS THE AREA. HIGH
PRESSURE WILL REMAIN OVER THE SOUTHWESTERN UNITED STATES THIS
HOLIDAY WEEKEND AND H5 HEIGHTS ARE PROGGED TO REMAIN ABOVE 590 DM
THROUGH LABOR DAY WITH H85 TEMPS AROUND +26/+27 C PER THE GFS AND
ECMWF. THIS WILL PLACE HIGH TEMPERATURES NEAR RECORD VALUES ONCE
AGAIN TOMORROW IN THE SJV...MAINLY IN FRESNO AND POSSIBLY AGAIN ON
SUNDAY. THE HEAT ADVISORY WILL REMAIN UP THROUGH 7 PM SATURDAY.
MOS DEWPOINTS ARE PROGGED TO BE IN THE 60S AT BEST AGAIN BY LATER
TONIGHT INTO TOMORROW AFTERNOON IN THE VALLEY BEFORE WE MIX OUT
AGAIN LATER IN THE AFTERNOON TOMORROW. HOW WELL WE VERIFY THE HEAT
ADVISORY WILL BE LARGELY EVIDENT BY TODAY AS OVERALL TEMPERATURES
AND HUMIDITY VALUES WILL NOT BE THAT MUCH DIFFERENT. HOWEVER...BY
SUNDAY DESPITE THE FACT THAT PARAMETERS DO NOT SUPPORT ANY COOLING
FOR HIGH TEMPERATURES...HUMIDITY VALUES WILL BEGIN TO TANK AS
DRIER AIR WORKS IN FROM THE NORTH AS THE MID LEVEL FLOW GOES WEST
TO NORTHWEST. GIVEN THAT MEETING THE HEAT ADVISORY TODAY AND
TOMORROW LOOKS MARGINAL...DO NOT PLAN ON EXTENDING IT ANY FURTHER
IN TIME FOR NOW. FUTURE SHIFTS WILL NEED TO WATCH TRENDS TODAY AND
TOMORROW AND BASED ON THAT MAKE A CALL ON WHAT DO FOR SUNDAY. BY
MONDAY...H5 HEIGHTS AND H85 TEMPS LOWER A HAIR BUT DRIER AIR
CONTINUES TO WORK ON IN FROM THE NORTH...LOWERING THE HUMIDITY
EVEN FURTHER. SO IN SHORT...IT REALLY WON/T COOL OFF ANY OVER THE
WEEKEND BUT IT WILL GRADUALLY FEEL NOT AS BAD AS WE GO ON IN TIME.
WITH THE LOW AND MID LEVEL MOISTURE REMAINING AROUND...A FEW
CHANGES WERE MADE IN THE GRIDS/ZONES WITH SKY COVER AND POPS. THE
H7 FLOW IS SOUTHERLY TOMORROW INTO SUNDAY BEFORE GOING MORE
WESTERLY BY LABOR DAY. THERE IS DEFINITELY SUFFICIENT MOISTURE
SHOWN IN THE GFS CROSS SECTIONS TO PUT IN CLOUDS OVER THE HIGHER
TERRAIN IN THE AFTERNOON AND EVENING THROUGH LABOR DAY.
INSTABILITY LOOKS BETTER ON SOME DAYS THAN OTHERS...BUT OVERALL WE
SEE SOME MARGINALLY NEGATIVE LI/S AND REGIONS OF NEGATIVE H7 OMEGA
SHOWING UP. PER COORDINATION WITH WFO OXNARD HAVE ADDED IN GHOST
POPS INTO THE KERN COUNTY MOUNTAINS AND DESERTS AND PLAYED UP SKY
COVER THERE TOMORROW AND SUNDAY AND TWEAKED UP SKY COVER LABOR
DAY. EXPECT DIURNALLY DRIVEN CONVECTION IN THE SIERRA TO STAY NEAR THE
CREST GIVEN THE H7 FLOW.
AN UPPER TROUGH WILL MOVE INTO THE PAC NW LATE MONDAY NIGHT INTO
TUESDAY. THIS WILL BREAK DOWN THE INFLUENCE OF THE UPPER RIDGE AND
LOWER HEIGHTS BY A GOOD 8 DM COME TUESDAY/WEDNESDAY. EXPECT THE COMBINATION
OF SYNOPTIC COOLING AS WELL AS A MARINE PUSH TO LOWER HIGHS IN THE
SJV INTO THE 90S TUESDAY INTO WEDNESDAY. I TWEAKED TEMPS A LITTLE
THEN...BUT MAY HAVE NOT GONE COOL ENOUGH. BY THURSDAY THE UPPER
FLOW FLATTENS OUT...HIGHS TREND BACK UPWARDS BUT IT WILL ONLY BE A
SLOW WARMING BASED ON THE H5 HEIGHT RISES AND WE STILL MAY HAVE TO
MIX OUT ANY MARINE AIR.
RECORDS FOR THE NEXT FEW DAYS....
HIGH MIN HIGH MAX
FRESNO...
9/1......74/1998 107/1988
9/2......77/1998 108/1955
BAKERSFIELD...
9/1......78/1967 107/1902
9/2......78/1998 110/1955
&&
.AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCAL
MOUNTAIN OBSCURATION ACROSS THE SOUTHERN SIERRA NEVADA THROUGH 06Z
THIS EVENING. OTHERWISE...VFR CONDITIONS CAN BE EXPECTED THROUGH
00Z SUNDAY.
FOR SPECIFIC DETAILS...PLEASE REFER TO THE TAFS FOR KMCE...KFAT AND
KBFL...AND TWEB ROUTES 421 AND 423.
&&
.AIR QUALITY ISSUES...
NONE
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM PDT SATURDAY FOR CAZ089>094.
&&
PUBLIC...STACHELSKI
AVIATION/FIRE WX...MOLINA
WEATHER.GOV/HANFORDHazardous weather outlook, Aug 31, 6:08 AM PDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 608 AM PDT FRI AUG 31 2007 CAZ089>094-011300- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 608 AM PDT FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE ADJACENT FOOTHILLS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR TODAY FROM 2 PM UNTIL 7 PM. PLEASE REFER TO THE LATEST WEATHER MESSAGE ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN HANFORD AT /WWUS76 KHNX/ OR /SFONPWHNX/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A HEAT ADVISORY CONTINUES FOR SATURDAY FROM 2 PM UNTIL 7 PM. PLEASE REFER TO THE LATEST WEATHER MESSAGE ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN HANFORD AT /WWUS76 KHNX/ OR /SFONPWHNX/ FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE OFFICE. WEATHER.GOV/HANFORD JEB
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 6:24 PM PDT | Severe Thunderstorm Warning | HNX | Kern | 36 min |
| Sep 1, 4:09 PM PDT | Tornado Warning | HNX | Kern | 36 min |
| Sep 1, 4:43 PM PDT | Flash Flood Warning | HNX | Kern | 2 hr |
| Sep 1, 4:44 PM PDT | Tornado Warning | HNX | Kern | 31 min |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.